Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Using isotroin-20 for pimples. Safe? Side effects?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
I'm using isotroin-20 for my pimples.
Id like to know is that good or not?

is there any serious side effect?
Posted Sat, 28 Sep 2013 in Acne
Answered by Dr. Yogesh D 1 hour later
Brief Answer:
Isotroin(Isotretinoin) is very good for bad acne

Detailed Answer:
Hello Ms XXXXX,

Thank your for posting your query.

From your query I understand that you have been having bad acne and have been prescribed Isotroin-20 for the same.

It is the drug of choice in treating extreme cases of acne (Pimples). So yes it is good for curing pimples, but what you should remember is, initially, that is when you start this medicine, you will have worsening of your pimples for 2 to 3 weeks then the pimples will go away.

The other important issue with this medicine is that, if you go out in sun after taking/applying this medicine you will get sun burns which can lead to skin darkening so do not go out into sun while you are using this medication.

And if you are pregnant or planning to conceive then you should not take this medicine so use any suitable method of birth control so that you don't become pregnant.

Other side effects include, dry skin, dry lips, headaches, body aches.

I sincerely hope I have addressed all your concerns. Please feel free to write back to me if you have any more questions.

Wishing you good health.

Warm regards.
Dr. Yogesh. D
These are the serious side effects this medicine has
Above answer was peer-reviewed by
Follow-up: Using isotroin-20 for pimples. Safe? Side effects? 5 hours later
thank you for answering my question,

about the lips part, it's becoming too dry it seems I can't even laugh. can you suggest me some thing for my lips please?
Answered by Dr. Yogesh D 14 hours later
Brief Answer:
Try using a soothing lip balm.

Detailed Answer:
Hello XXXXX,

Thank you for writing back.

Please use a soothing lip balm like Nivea lip balm, or vaseline lip balm. This will certainly help. And don't forget to drink plenty of water and fresh fruit juices.

Hope this answers your question. You can close the query if you have no more questions, and please do rate the answer after closing.

Warm regards,
Dr. Yogesh.D
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor